MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: zimmer biomet sternalock blu system plate, 8 hole x catalog #: 73-2623 lot#: ni.Zimmer biomet sternalock blu system screw, cancellous cross-drive locking 2.4 x 16mm titanium catalog #: 73-2416 lot#: ni.Zimmer biomet sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm titanium catalog #: 73-2414 lot#: ni.Zimmer biomet sternalock blu system plate, 8 hole jl-plate catalog #: 73-2645 lot#: ni.Device evaluated by mfr: the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event; please see associated reports: 0001032347-2019 -00210, 0001032347-2019 -00212, 0001032347-2019 -00213, 0001032347-2019 -00214.
 
Event or Problem Description
It was reported that a revision was performed due to the screws pulling out of the bone resulting in sternal separation.The patient's sternum was originally closed with wire after a cardiac surgery approximately two months prior to implantation of sternalock.The wires failed and sternalock was implanted as a result.The patient reported that he felt pain and instability while at a gun range and it was determined via x-ray that the screws had pulled away from the sternum on one side.Subsequently, all sternalock plates and screws were removed.The surgeon advised that he does not believe that this issue was related to the device.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As there was a revision to remove and replace these parts, the complaint is confirmed.Functional testing and inspections could not be performed due to the parts being discarded, and no photographs, x-rays, ct scans, or physician reports being provided.The dhr could not be reviewed for the plates and screws as the lot numbers are unknown.There are no indications of manufacturing defects.For all plate 4 hole l 100 deg (part# 73-2643) in the previous year (from the notification date), there is a complaint rate of 0.007%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8483776
Report Number0001032347-2019-00211
Device Sequence Number16624747
Product Code HRS
UDI-Device Identifier00841036141042
UDI-Public00841036141042
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2643
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;